MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. AVANTA FLUID MANAGEMENT SYSTEM; ANGIOGRAPHIC INJECTOR

BAYER MEDICAL CARE INC. AVANTA FLUID MANAGEMENT SYSTEM; ANGIOGRAPHIC INJECTOR
Model Number 60726742
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 09/26/2025
Type of Reportable Event Death
Event or Problem Description
The following information was reported to bayer.A patient was undergoing a coronary angiogram while connected to a medrad® avanta fluid management system (serial number (b)(6).During the first injection of contrast, air was visualized on the displayed images after which non-specified emergency treatment was immediately initiated, and cardiopulmonary resuscitation (cpr) / advanced cardiovascular life support (acls) was performed by the medical team.Despite these efforts, the patient could not be resuscitated and ceased to breathe.
 
Additional Manufacturer Narrative
A system service check of the medrad® avanta fluid management system (serial number (b)(6) was completed on october 6, 2025, at which time the equipment was confirmed to be operating to specification.The offer of additional clinical applications was declined by the customer.The medrad® avanta fluid management system operation manual cautions the user as follows: minimizing air embolization risks: 1.Warning: do not inject air · air embolism hazard: injury or death can result.· observe changes in fluidots® indicators, for medrad® syringes.· expel air from syringe/disposables.- read operation manual.2.Do not connect a patient to the injector or attempt an injection until all air has been removed from the syringe and fluid path.3.Expel all air from the syringe, drip chambers, connectors, tubings, transducer, and catheter before connecting the system to the patient.Carefully read the instructions for loading and the use of fluidots® indicators (where applicable) to reduce the chance of air embolism.4.Disconnect the patient from the avanta single-patient disposable set (spat) if a system malfunction occurs.5.Verify that the fluid path is free of air before attempting an injection.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.

Brand Name
AVANTA FLUID MANAGEMENT SYSTEM
Common Device Name
ANGIOGRAPHIC INJECTOR
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer Contact
diane eckert
one bayer drive
indianola, PA 15051
7249408677
MDR Report Key23582317
Report Number2520313-2025-00028
Device Sequence Number15835984
Product Code DXT
UDI-Device Identifier00616258008578
UDI-Public(01)00616258008578(11)171201
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K050456
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number60726742
Device Catalogue NumberAVA 500 PEDL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2025
Initial Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MPAT - LOT NUMBER UNKNOWN; SPAT - LOT NUMBER UNKNOWN
Outcome Attributed to Adverse Event Death;
Patient Age56 YR
Patient SexMale
Patient Weight70 KG